Cotrimoxazole and some other antibiotics inhibit warfarin's metabolism and may be associated with a greater risk of hemorrhage in warfarin-treated patients. This study examined the risk of upper gastrointestinal (UGI) tract hemorrhage in older patients receiving warfarin and antibiotics commonly used to treat urinary tract infections. Fischer et al conducted a population-based, nested case-control study using Ontario health care databases of individuals 66 years or older continuously receiving warfarin therapy (n = 134 637). Cases were those hospitalized with UGI tract hemorrhage (n = 2151). Cases were nearly 4 times more likely than controls to have recently received cotrimoxazole (adjusted odds ratio, 3.84; 95% confidence interval, 2.33-6.33). Ciprofloxacin was associated with a smaller increased risk (adjusted odds ratio, 1.94; 95% confidence interval, 1.28-2.95), but no significant association was observed with amoxicillin, ampicillin, nitrofurantoin, or norfloxacin.